Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
174 Doctors are Online
Ask a Homeopath   »  

Taking Abatacept for rheumatoid arthritis. Have you ever known of any physician that has prescribed an increase in dosage of Abatacept?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2009
Answered : 983 Questions
Question
I am seeking an expert Rheumatologist on Abatacept (Orencia) For Rheumatoid Arthritis. I have been on this medication by IV for about 10 months. My dosage is 750mg every 4 weeks. My weight is 190. Even though my Physician is an excellent Rheumatologist, she has admittedly had limited experience with prescribing Abatacept. Which leads me to my question. Have you ever, or have you ever known of any Physician that has prescribed an INCREASE in the DOSAGE of Abatacept by IV. For example, I stated that I was receiving 750mg, and I feel that because it isn't doing quite as much as it should be doing, I would like the next highest increment which is 1000mg. I should also state that I am well aware that there are numerous other drug options. But rather than explore them at this time, I would first like to know that we gave this drug every chance before yet again, starting from square one.
Posted Wed, 6 Jun 2012 in Yoga
 
 
Answered by Dr. Aparna Kohli 15 minutes later
Hi,
Thanks for writing in.
I am an associate in the department of Rheumatology. As far as the dosage of Abatacept (Orencia) in rheumatoid arthritis is concerned, the dose is 750 mg every 4 weeks for an adult who weighs less than 100 kg. It is 1000 mg every 4 weeks only for adults with a body weight of more than 100 kg. Since your weight is 86 kg, I would suggest that we stick with the lower dose of the drug. In the event that we do give you a higher dose, we should be looking at definitely more side effects with or without more clinical effectiveness. This means that while an increase in the dose may not produce a significant improvement in your clinical condition, it will produce more side effects. Side effects of this drug include headache, upper respiratory tract infections etc. It would be a better option to explore other drugs.
I have personally sought the advise of a XXXXXXX professor in rheumatology in this regard. As soon as we have his answer, we would get back to you.
Appreciate your patience
Regards
Above answer was peer-reviewed by
 
Follow-up: Taking Abatacept for rheumatoid arthritis. Have you ever known of any physician that has prescribed an increase in dosage of Abatacept? 7 minutes later
I would first like to hear the answer from the more qualified XXXXXXX Professor, and this time please answer the question that I asked. ("Have you ever, or have you ever known of any Physician that has prescribed an INCREASE in the DOSAGE of Abatacept by IV?") I do not have any side effects from this medication. I need an answer from a Physician who has prescribed Orencia in the past.
 
 
Answered by Dr. Aparna Kohli 13 hours later
Hi,
Thanks for writing in.
I believe that a XXXXXXX rheumatologist is directly in touch with you. I personally do not know any physician who has prescribed an increased dosage of Abatacept. In fact, such a thing has not even been tried in clinical trials. I would be available to address any more concerns that you might have.
If you do not have any further concerns, please close this discussion.
Warm regards
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Drug/Medication
Medical Topics

The user accepted the expert's answer

Ask a Homeopath

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor